Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 2, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Jan 8, 2007, 3:46 AM CST for 4 counties in Kansas. It took effect at Jan 8, 2007, 9:00 AM CST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jan 8, 2007, 3:46 AM CST (09:46 UTC)
- In effect from
- Jan 8, 2007, 9:00 AM CST
- Expired
- Jan 8, 2007, 4:47 PM CST
- In force
- 8 hr
- Issued by
- NWS Wichita, KS
Counties Ellsworth County, KS, Lincoln County, KS, Russell County, KS, Saline County, KS
The radar
The Wichita radar (KICT), 150 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 288 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 080946 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 346 AM CST MON JAN 8 2007 ...WINDY CONDITIONS ARE EXPECTED ACROSS CENTRAL KANSAS LATER THIS MORNING INTO THIS AFTERNOON. .AN STRONG UPPER LEVEL DISTURBANCE TO THE NORTHEAST OF KANSAS AND A RIDGE OF HIGH PRESSURE ACROSS WESTERN KANSAS WILL COMBINE TO PRODUCE A STRONG PRESSURE GRADIENT ACROSS CENTRAL KANSAS THIS AFTERNOON. KSZ032-033-048-049-081800- /O.NEW.KICT.WI.Y.0002.070108T1500Z-070109T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 346 AM CST MON JAN 8 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. SURFACE WINDS WILL SHIFT TO THE NORTHWEST AND INCREASE TO 30 TO 35 MPH ACROSS CENTRAL KANSAS LATER THIS MORNING OR BY THIS AFTERNOON. WIND GUSTS COULD POSSIBLY BE AS HIGH AS 40 MPH...PRIMARILY ALONG OR NORTH OF INTERSTATE 70. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
2 follow-up statements
000 WWUS73 KICT 081711 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1111 AM CST MON JAN 8 2007 ...NORTHWEST WINDS WILL INCREASE THIS AFTERNOON... KSZ032-033-048-049-090000- /O.CON.KICT.WI.Y.0002.000000T0000Z-070109T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 1111 AM CST MON JAN 8 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. NORTHWEST WINDS WILL INCREASE TO 25 TO 30 MPH...WITH GUSTS TO NEAR 45 MPH...BY MID-AFTERNOON. THESE STRONG WINDS WILL PERSIST UNTIL DARK...AND THEN DIMINISH THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
000 WWUS73 KICT 082247 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 447 PM CST MON JAN 8 2007 KSZ032-033-048-049-090000- /O.CAN.KICT.WI.Y.0002.000000T0000Z-070109T0000Z/ RUSSELL-LINCOLN-ELLSWORTH-SALINE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...ELLSWORTH...SALINA 447 PM CST MON JAN 8 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS CENTRAL KANSAS...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ JAKUB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Jan 8, 3:11 AM CST, 35 minutes earlier.
Area forecast discussion, Jan 8, 3:11 AM CST, 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 311 AM CST MON JAN 8 2007 .DISCUSSION... MAIN FORECAST CONCERNS FOR THE NEXT FEW DAYS WILL BE WINDS...THEN FOCUS SHIFTS TO WINTER WEATHER CHANCES STARTING THU NIGHT THROUGH SAT. TODAY: FAST MOVING SURFACE RIDGE MOVES SOUTH OF THE AREA EARLY TODAY...AS ANOTHER POTENT SHORTWAVE MOVES SOUTH OUT OF THE NORTHERN PLAINS ACROSS THE NORTHEASTERN PART OF KS. THIS NEXT SHORTWAVE WILL SHIFT WINDS AROUND TO THE NORTHWEST AGAIN THIS AFTERNOON. BOTH MODELS SHOW VERY IMPRESSIVE 800-700H WINDS WITH THE SHORTWAVE AS IT PASSES ACROSS NORTHEAST KS BY THIS AFTERNOON. STEEP LAPSE RATES AND DRY LOW LEVEL CONDITIONS WILL LEAD TO SOME OF THESE WINDS TRANSLATING TO THE SURFACE AFTER 15Z FOR CEN KS. MOMENTUM TRANSFER FROM BUFKIT SOUNDINGS SUGGEST THAT 50KT 800H WINDS COULD MIX DOWN TO PRODUCE SURFACE WINDS REACHING 30-35KTS. MOST OF THE STRONGEST WINDS WILL STAY TO THE NORTHEAST OF THE AREA...BUT WILL ISSUE A WIND ADVISORY FOR CEN KS AS SOME AREAS ALONG INTERSTATE 70 WILL SEE ADVISORY CRITERIA AT LEAST THROUGH 00Z/TUE. DOWNSLOPE COMPONENT TO THE WINDS WILL LEAD TO TEMPS BEING ABOVE NORMAL IN MOST LOCATIONS...BUT SOMEWHAT TEMPERED AS WESTERLY COMPONENT OFF THE SNOWFIELD OUT WEST WILL KEEP TEMPS DOWN A BIT. WILL ALSO HIT THE FIRE DANGER PRETTY HARD...AS DRY LOW LAYERS ...GUSTY WINDS AND DRY FUELS WILL LEAD TO A VERY HIGH FIRE DANGER. SOME AREAS COULD ACTUALLY APPROACH RED FLAG WARNING CRITERIA...BUT RH LEVELS WILL PROBABLY BE A LITTLE ABOVE THIS CRITERIA. TONIGHT-TUE: ANOTHER RAPID MOVING SURFACE RIDGE SLIDES ACROSS THE AREA TONIGHT ...WITH SURFACE WINDS SLACKENING BY 06Z. WILL KEEP A WARY EYE OUT TO THE WEST AND NORTHWEST AS NEXT WEATHER MAKER COMES ON SHORE IN THE NORTHWEST PACIFIC. THIS SYSTEM WILL HELP DISLODGE A PIECE OF ARCTIC AIR SOUTH OUT OF WESTERN CANADA INTO ROCKIES. THE SURFACE RIDGE WILL KEEP CLEAR CONDITIONS AND SEASONAL TEMPS ACROSS THE AREA INTO TUE. WED: THE WRN US SYSTEM WILL LEAD TO LEE SIDE TROUGHING INCREASING ALONG THE FRONT RANGE OF THE ROCKIES ON WED. THIS TROUGH TO OUR WEST WILL AGAIN SHIFT WINDS TO THE SOUTHWEST. GRADIENT ALSO TIGHTENS FOR ANOTHER WINDY DAY. SOME CONCERNS AGAIN ABOUT RED FLAG FIRE WEATHER CONDITIONS...BUT MODELS SUGGEST LOW LEVEL MOISTURE WILL INCREASE DURING THE DAYTIME HOURS LIMITING FIRE POTENTIAL...BUT WINDS WILL APPROACH ADVISORY CRITERIA AGAIN. THIS WILL PROBABLY BE THE WARMEST DAY WE WILL SEE THIS WEEK...AS SOUTHWEST WINDS PUMP UP TEMPS INTO THE MID-UPPER 50S. THU-SAT: MEDIUM RANGE MODELS STILL VERY CONSISTENT ON AN ARCTIC TEMP SURGE TO MOVE SOUTH STARTING ON THU DROPPING TEMPS BELOW FREEZING BY FRI. SO CONFIDENCE CONTINUES TO GROW ON A RETURN TO SOME WINTERY TYPE OF PRECIP ACROSS THE AREA DURING THIS TIME FRAME. SHALLOW ARCTIC COLD FRONT PLUNGES SOUTH ACROSS THE AREA DURING THE DAY ON THU...WITH STEADY OF FALLING TEMPS IN MOST LOCATIONS. 295-300K ISENTROPIC LIFT GETS STARTED OVER THE TOP OF THIS SHALLOW COLD AIR BY THU AFTERNOON. LACK OF INITIAL MOISTURE THROUGH THE COLUMN WILL MEAN MOST PLACES WILL SEE A DRIZZLE OR FREEZING DRIZZLE CHANCE (IN CEN KS) INITIALLY BASED ON CURRENT GFS SOUNDINGS. WILL KEEP THIS MENTION IN THE GRIDS/ZONES. THINGS GET ALOT MORE DICEY (OR SLIPPERY) ON FRI AS LIFT CONTINUES OVER THE TOP OF THE SHALLOW BELOW FREEZING AIR ON FRI...WITH A POSSIBLE EXTENDED PERIOD OF FREEZING DRIZZLE/FREEZING RAIN ACROSS MOST OF THE AREA...STAY TUNED. POPS LOOK OKAY FOR NOW...BUT COULD SEE THESE INCREASE WITH LATER FORECASTS. WILL HIT THE HAZARDOUS WEATHER OUTLOOK A LITTLE HARDER AND BEGIN HIGHLIGHTING THIS WINTER WEATHER CHANCE. KETCHAM && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 54 25 47 29 / 0 0 0 0 HUTCHINSON 54 24 47 29 / 0 0 0 0 NEWTON 54 25 47 29 / 0 0 0 0 ELDORADO 54 25 47 28 / 0 0 0 0 WINFIELD-KWLD 54 25 48 29 / 0 0 0 0 RUSSELL 51 21 47 25 / 0 0 0 0 GREAT BEND 51 21 47 26 / 0 0 0 0 SALINA 53 25 47 28 / 0 0 0 0 MCPHERSON 53 24 47 29 / 0 0 0 0 COFFEYVILLE 55 26 47 27 / 0 0 0 0 CHANUTE 55 26 47 27 / 0 0 0 0 IOLA 55 26 46 27 / 0 0 0 0 PARSONS-KPPF 55 26 47 27 / 0 0 0 0 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 9 AM THIS MORNING TO 6 PM CST THIS AFTERNOON FOR KSZ032-033-048-049. &&
Hazardous weather outlook, Jan 7, 5:25 PM CST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 525 PM CST SUN JAN 7 2007 KSZ032-033-047>053-067>072-082-083-091>096-098>100-081915- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 525 PM CST SUN JAN 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINTRY PRECIPITATION IS EXPECTED ACROSS THE AREA FROM THURSDAY NIGHT THROUGH SATURDAY. A CHANCE OF LIGHT FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL BE POSSIBLE ON THURSDAY NIGHT AND FRIDAY...MAINLY WEST OF THE KANSAS TURNPIKE. THE CHANCE FOR FREEZING DRIZZLE OR LIGHT FREEZING RAIN WILL SPREAD INTO SOUTHEAST KANSAS ON FRIDAY NIGHT. MUCH COLDER AIR WILL CONTINUE TO OVERSPREAD THE ENTIRE AREA BY SATURDAY...WITH A CHANCE OF LIGHT SNOW ACROSS CENTRAL KANSAS...AND LIGHT FREEZING DRIZZLE OR LIGHT SNOW ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS. WIND CHILL READINGS ARE ALSO EXPECTED TO DROP BELOW ZERO ACROSS CENTRAL KANSAS BY EARLY SATURDAY MORNING...AS ARCTIC AIR TAKE A FIRM GRIP ON THE REGION BY THE WEEKEND. IF YOU ARE PLANNING TRAVEL ACROSS THE AREA...FROM THURSDAY NIGHT THROUGH SATURDAY...PLEASE CHECK LATER FORECASTS AND OUTLOOKS ON THE MUCH COLDER AND WINTRY WEATHER EXPECTED...AS SOME TRAVEL PROBLEMS AND DELAYS MAY BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/EPS/LAWSON
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.